@pollypolly36 - thank you for your kind words. Please don’t apologise for asking questions, that’s what this forum is for and I genuinely am happy to answer as many as you think of, anytime, so ask away. I had so much help when I had treatment from others further down the road, so if I can help you at all then I’m glad to do so.
Luckily no, I didn’t get any side effects apart from hot flushes, which I’m still getting, and which I think even started before Tamoxifen, after chemo. It’s really hard to know what to blame for these. I remember my oncologist warning me about all the side effects so I was terrified to start taking Tamoxifen, but thankfully it was ok - I had a dreadful time with chemo, so was especially nervous, yet others aren’t hit so badly by it. It’s so random.
Teva seems to be the drug most people prefer, but perhaps you could try an alternative brand just to see? I’m currently on Wockhardt that seems ok.
I hope you’ve had a helpful meeting with your oncologist today - and please do ask if I can help further. Evie xx
Thank you so much Evie you’ve been a huge help and I really appreciate your advice!
I promise not to bombard you with anymore questions but did you get any side effects when starting Teva?
The Kadcyla has definitely made them worse and exacerbated them. I’m seeing my oncologist later, but the breast care nurses said to take a break for a week. The main side effects are stomach pain, nausea, headaches, anxiety and low mood. Bizarre how quickly it came on as last week I was at the gym and feeling so good. This week I’ve been floored and feel so awful it’s crazy.
Hoping I can stick it out for the time being xx
@pollypolly36 - I’m really sorry you are feeling so rough. I can reassure you that I haven’t felt like that with Teva Tamoxifen, though of course everyone is different. I just googled side effects of Kadcyla - I’m not medical but maybe it’s the Kadcyla making you feel so bad? How often do you have Kadcyla? It might be worth calling your breast care nurse to get some advice, she will be able to reassure you about side effects. You need to be able to get on with life and your 3 young children, so don’t suffer in silence.
My other suggestion would be to try to take one day at a time, rather than look too far ahead and let your mind imagine that life won’t be the same again. I remember when my daughter was born and I was just overwhelmed with everything, I thought I would never leave the house again before noon, but things gradually fall into place/you muddle through. But do use this forum as much or little as you need - sometimes you will just need a safe place to offload or get advice.
I really hope you feel better this week. Sending hugs, Evie xx
Thanks Evie - such great info and wise advice!
I’ve been on Teva for a week now and feel like I’ve been hit by a bus. I did have Kadcyla a few days ago so maybe the two together aren’t a great mix. Thankfully I’m sleeping okay but waking up feeling nauseous and extremely tired/achey/headache to the point that I’m not able to do much in the day. Is that a normal side effect of Teva? I’ll give it time and see if it settles but I couldn’t live like this for months on end especially with 3 young children.
I hate that this treatment is so gruelling especially if you’re young. Some days I feel like it’s a black cloud that’s going to be over my head for life and I’ll never be the same person again - quite an overwhelming thought.
Hopefully I won’t feel this rough for too long and things pick up again🙏Xx
@pollypolly36 - I know exactly what you mean about building up the fear of starting Tamoxifen, sort of feels like jumping off a cliff! So no, your comment doesn’t sound ridiculous at all.
My consultant said that side effects can settle after 2-3 months and not to panic if I get some at first, so give it some time. Also remember that if you do searches for Tamoxifen on forums such as this one the majority of messages will be from people who have had problems - that’s the nature of forums, not a criticism, people who are ok don’t come on as much to say that things are ok.
You could always experiment and try taking Tamoxifen in the morning if you find that your sleep is disrupted, you may cope with any hot flushes better while awake, it’s very personal. My chemo put me into menopause, rather than Tamoxifen - but as you say, with all the treatment we have it’s hard to know what drug/treatment is responsible for what side effects.
Your comment about hoping Tamoxifen keeps you cancer free is a good positive thought to keep in mind - keep re-reading your own message if you do get side effects.
I hope you sleep better tonight. I find I need to have layers on my bed so I can adjust during the night, have a fan nearby to turn on if necessary and for the summer I have a sort of “chillow” - a pillow I can put in the fridge for hot nights (there are lots of brands on the market). Please do ask any questions that come to mind, any time, I’m very happy to answer. I wish you all the best for your treatment/immunotherapy too. Evie xx
Thanks so much Evie, that’s really good to know and I appreciate your reply!
I kept reading Teva has less side effects, but annoyingly it’s so hard to get hold of and it’s one of the most expensive so my GP did it reluctantly. I think it’s because I’m still on immunotherapy and suffering with side effects from that I didn’t want to add another lot on top so he relented.
I took mine at dinner last night and built it up so much, which I know is ridiculous. I’ve been so scared to take it mainly because it’s a long time to be on medication and no one wants to be put through an early menopause. I had a restless sleep last night and woke in the early hours hot, but I can’t imagine the Teva would’ve worked that quickly! I’m trying not to look for side effects as who knows what’s causing what with this treatment.
Hopefully it does the job and I stay cancer free, that’s what I have to keep reminding myself xx
Hi @pollypolly36 - I’ve been on Tamoxifen, usually 20mg but sometimes 2x10mg when they couldn’t get the 20mg. I have always taken mine in the evenings, I started taking with dinner but now I take at bedtime. I chose the evening because I hoped I would sleep through any side effects, but I haven’t noticed any difference between dinner and bedtime, that just sort of happened and was easier for me to remember!
I have some hot flushes, usually from about 3am onwards, or maybe I’m in a lighter sleep and notice them more but otherwise touch wood that’s about it. So although you will be warned about side effects you won’t necessarily get any, or they may be mild. I also don’t know what is related to Tamoxifen and what to the menopause. If they aren’t manageable then do speak to your team, or even try a different brand. I started with Teva and when that became hard to get I have Wockhardt. Some doctors say the brand doesn’t make a difference but I’ve read so many stories about people saying it does. Good for you making sure your GP prescribed a certain brand, Teva seems to be the one most people prefer.
I really hope you don’t get any side effects, happy to answer any more questions you think of - sorry I can’t answer the second one though. Evie xx
Sorry I also wanted to ask why younger women are given zolodex injections alongside their tamoxifen? Is it only if you’re wanting to preserve your fertility? Or is it to stop your periods if the tamoxifen doesn’t stop them? I really don’t want those injections on top of the tamoxifen and I’m on Kadcyla until the end of the year 😞
I’m starting 10mg x2 Teva tamoxifen (after a battle with my GP to prescribe it!) and I keep reading the evening is best for less side effects.
When do most people take theirs? If it’s in the evening do you take it with dinner or just before bed?
Im dreading taking it after reading all the horror stories but figured it can’t be as bad as the nearly 12 months of chemo I’ve had.
I’m 36 and pre-menopausal, my oncologist said younger women get less side effects but I’m not so sure. Any reassurance especially if you’re on Teva and under 40yrs would be great!